# SDR 9717976638

- Difficulty date: September 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N638US
- Make and model: Boeing 747251B
- Aircraft serial: 23549
- Engine: Pwa JT9D7R4G2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Stage of operation: CL
- Nature of condition: M, J
- Precautionary procedure: E, J, A

## Discrepancy

DURING CLIMBOUT JUST AFTER TAKEOFF, THE NR 3 ENGINE EGT ROSE TO 840 CELSIUS EGT REMAINED AT 840 CELSIUS EVEN WITH POWER REDUCED TO IDLE.  THE ENGINE WAS SHUT DOWN, FUEL WAS DUMPED AND THE AIRCRAFT RETURNED TO NRT WITHOUT INCIDENT.  MAINTENANCE CHANGED THE ENGINE.  EXACT PART CAUSING PROBLEM TO BE DETERMINED.
